This Article 
   
 Share 
   
 Bibliographic References 
   
 Add to: 
 
Digg
Furl
Spurl
Blink
Simpy
Google
Del.icio.us
Y!MyWeb
 
 Search 
   
A Quantization Approximation for Modeling Computer Network Nodal Queueing Delay
March 1983 (vol. 32 no. 3)
pp. 245-253
C.A. Niznik, Department of Electrical Engineering, University of-Pittsburgh
A new approximation model for the analysis of a finite buffer GI/G/1 system is presented. The approach consists of formulating the computer node mean waiting time from a discrete time marginal overflow customer per time slot solution of a continuous marginal overflow time per customer solution. The key to the model solution is the quantization of the distribution (fu(u)) of the difference between customer service time and customer interarrival time to obtain areas of sections (quantiles) of this probability density function. These quantiles represent the entries of the probability transition matrix of the change in the number of customers allowed in the queue. Irreducible Markov chains represent these uniform quantization lower and upper bound steady state buffer occupancy solutions for the number of customers in the queue at time slot j. A guideline for selecting the optimal quantization interval width is the numerical relation observed between the optimal range of Peak Measurement Accuracy and Peak Measurement Complexity for finite areas of fu(u).
Index Terms:
staircase function, Average Fractional Overflow, buffer overflow, GI/ G1, Markov Chain, mean waiting time, Peak Measurement Accuracy, Peak Measurement Complexity, quantization, queueing system
Citation:
C.A. Niznik, "A Quantization Approximation for Modeling Computer Network Nodal Queueing Delay," IEEE Transactions on Computers, vol. 32, no. 3, pp. 245-253, March 1983, doi:10.1109/TC.1983.1676216
Usage of this product signifies your acceptance of the Terms of Use.